Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 94, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 19, 2018, 7:57 PM CDT for Carroll County, Stephenson County, Illinois. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 19, 2018, 8:21 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Carroll County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:58 PM CDT | TSTM WND GST 60 | Shannon, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.1
The text
As transmitted.
908
WUUS53 KDVN 200057
SVRDVN
ILC015-177-200200-
/O.NEW.KDVN.SV.W.0094.180720T0057Z-180720T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
757 PM CDT THU JUL 19 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Carroll County in northwestern Illinois...
Stephenson County in northwestern Illinois...
* Until 900 PM CDT.
* At 756 PM CDT, severe thunderstorms were located along a line
extending from near Pearl City to near Shannon, moving northeast at
30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Freeport, Pearl City, Shannon, Cedarville, Davis, Dakota, German
Valley, Rock City, Ridott, Rock Grove, Eleroy, Red Oak, Damascus,
Afolkey, Scioto Mills, Winneshiek, Dakota Dornink Airport, Albertus
Airport, Bolton and Stephenson County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4220 8940 4220 8969 4206 8969 4223 8990
4250 8959 4250 8940
TIME...MOT...LOC 0056Z 216DEG 27KT 4224 8978 4216 8969
HAIL...0.88IN
WIND...60MPH
$$
McClure3 follow-up statements
643
WWUS53 KDVN 200107
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
807 PM CDT THU JUL 19 2018
ILC015-200116-
/O.CAN.KDVN.SV.W.0094.000000T0000Z-180720T0200Z/
Carroll IL-
807 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4220 8940 4220 8969 4228 8984 4250 8959
4250 8940
TIME...MOT...LOC 0106Z 263DEG 25KT 4232 8975 4221 8962
$$
ILC177-200200-
/O.CON.KDVN.SV.W.0094.000000T0000Z-180720T0200Z/
Stephenson IL-
807 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR STEPHENSON COUNTY...
At 806 PM CDT, severe thunderstorms were located along a line
extending from near Pearl City to near Freeport, moving northeast at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Freeport, Pearl City, Cedarville, Davis, Dakota, German Valley, Rock
City, Ridott, Rock Grove, Eleroy, Red Oak, Damascus, Afolkey, Scioto
Mills, Winneshiek, Dakota Dornink Airport, Albertus Airport, Bolton,
Stephenson County Fairgrounds and Lake Summerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4220 8940 4220 8969 4228 8984 4250 8959
4250 8940
TIME...MOT...LOC 0106Z 263DEG 25KT 4232 8975 4221 8962
HAIL...<.75IN
WIND...60MPH
$$
McClure121
WWUS53 KDVN 200114
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
814 PM CDT THU JUL 19 2018
ILC177-200200-
/O.CON.KDVN.SV.W.0094.000000T0000Z-180720T0200Z/
Stephenson IL-
814 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR STEPHENSON COUNTY...
At 813 PM CDT, severe thunderstorms were located along a line
extending from near Cedarville to near Freeport, moving northeast at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Freeport, Pearl City, Cedarville, Davis, Dakota, German Valley, Rock
City, Ridott, Rock Grove, Eleroy, Red Oak, Damascus, Afolkey, Scioto
Mills, Winneshiek, Dakota Dornink Airport, Albertus Airport, Bolton,
Stephenson County Fairgrounds and Lake Summerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4220 8940 4220 8969 4228 8984 4250 8959
4250 8940
TIME...MOT...LOC 0113Z 216DEG 27KT 4235 8972 4224 8959
HAIL...<.75IN
WIND...60MPH
$$
McClure345
WWUS53 KDVN 200121
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
821 PM CDT THU JUL 19 2018
ILC177-200130-
/O.CAN.KDVN.SV.W.0094.000000T0000Z-180720T0200Z/
Stephenson IL-
821 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR STEPHENSON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 4220 8940 4220 8969 4228 8984 4250 8959
4250 8940
TIME...MOT...LOC 0119Z 216DEG 27KT 4239 8968 4228 8955
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:33 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 19, 6:33 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 633 PM CDT Thu Jul 19 2018 ...AVIATION UPDATE... .SYNOPSIS... Issued at 211 PM CDT Thu Jul 19 2018 The elevated showers and thunderstorms have now pushed east towards northeast Illinois, with increasing temperatures, increasing dewpoints, and increasing southeast winds behind them. It appears that we will have sufficient CAPE and convergence for another round of storms over the area this afternoon and evening. Shear will be conducive for rotating updrafts, and bowing line segments. && .SHORT TERM...(This Evening through Friday) ISSUED AT 211 PM CDT Thu Jul 19 2018 The evening storms should initially be lined up along the cold front, though some additional overnight activity may be in narrow bands of showers and storms. Rainfall over 1 inch will certainly be possible in any storm tonight, and any repeat storms certainly could bring 2 inches. Amount similar to that already fell this morning. Shear supports rotating storms with 20 to 25 kts of surface to 1 Km shear, and 40 kts of deep layer shear. Thus, supercells are likely, with bowing line segments in mature linear convection as well. This event will likely come in two bands. The first seems to already forming in out northwest, the other near I-35 as of 2 PM. More an more, I believe that the first of these waves will be the main evening event. We will watch this, and begin issuing products specifically above this line soon. Overnight, the activity should become less intense, though some small hail will be possible as the cooler air aloft arrives overnight when the upper low nears the area. That upper low should at least support showers and a few brief storms through the day Friday, mainly in the northeast. Temperatures are a struggle, as we have hot air to the southwest, and warmer air to the east, and rain cooled air in place, which is slowly warming. We'll stay close to models on lows and highs, and go with mid to upper 60s tonight, followed by mid 70s north to lower 80s south Friday. .LONG TERM...(Friday Night through Thursday) ISSUED AT 211 PM CDT Thu Jul 19 2018 Little change to the long term forecast as a slow moving vertically stacked system will lumber east. With cold air aloft over the area, daytime heating could lead to showers and isolated thunderstorms, especially across eastern areas. This will continue until the low finally moves east of the area. Overall the pattern is such that cooler and drier air is expected this weekend across most of the area. Sunday, the chance for isolated showers and storms will be across Bureau and Putnam counties, otherwise the rest of the area should be quiet. Into next week, the current forecast has dewpoints returning to the 60s, but no 70 degree dewpoints. While the air will become more moist, from a sensible weather point of view it should be typical summer with slighly drier air with temps in the 80s and lows in the 60s at night. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 630 PM CDT Thu Jul 19 2018 Isolated storms to end by 20/03Z with partly cloudy skies, VFR conditions and gusty NW winds through the next 24 hours as storm system moves to the east. Any cloud bases later tonight and Friday will be 3-5K AGL. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...Gibbs AVIATION...16
Hazardous weather outlook, Jul 19, 4:11 AM CDT, 15 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 411 AM CDT Thu Jul 19 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 411 AM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Slow moving thunderstorms with heavy rainfall may lead to minor flooding over portions of east central Iowa this morning. Scattered thunderstorms will affect much of the outlook area through the day with locally heavy rainfall and cloud to ground lightning the primary threats. Severe storms will be possible from late afternoon through this evening. The Storm Prediction Center has a Slight Risk west of a line from Independence through Muscatine, Iowa to Macomb, Illinois. A Marginal Risk is in place for the remainder of the outlook area. The main severe risk threats will be damaging wind and large hail. An isolated tornado is possible. Widespread rain and thunderstorms are expected to continue overnight over east central Iowa into northwest Illinois. Severe weather is not expected, but there will continue to be a threat of locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms are expected again Friday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Sheets
In the hours before
Local storm report, Jul 19, 7:31 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 NNW MOUNT CARROLL 42.10N 89.98W
07/19/2018 E1.00 INCH CARROLL IL TRAINED SPOTTER
&&
SKLocal storm report, Jul 19, 7:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG FARMINGTON 40.64N 91.74W
07/19/2018 VAN BUREN IA BROADCAST MEDIA
DELAYED REPORT AND TIME ESTIMATED FROM
RADAR. NUMEROUS LARGE OAK TREES DOWN IN
TOWN. ROOF OF BUILDING PEELED BACK.
&&Local storm report, Jul 19, 7:34 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG CROTON 40.59N 91.68W
07/19/2018 LEE IA TRAINED SPOTTER
DELAYED REPORT AND TIME ESTIMATED FROM
RADAR. NUMEROUS TREES DOWN.
&&Local storm report, Jul 19, 7:45 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 NW FROST ISLAND CA 40.45N 91.57W
07/19/2018 CLARK MO EMERGENCY MNGR
REPORT OF POWER LINES DOWN WITH TREE
BRANCHES IN ST. FRANCISVILLE, MO. TIME
ESTIMATED BASED ON RADAR.
&&
PSLocal storm report, Jul 19, 7:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 1 NW KEOSAUQUA AIRPORT 40.75N 91.96W
07/19/2018 VAN BUREN IA EMERGENCY MNGR
DELAYED REPORT AND TIME ESTIMATED FROM
RADAR. CONSIDERABLE DAMAGE TO BUILDINGS AT
THE FAIRGROUNDS. GAS PUMPS BLOWN OVER AND A
BUILDING DAMAGED AT A COUNTY FACILITY NEXT
TO THE FAIRGROUNDS.
&&Local storm report, Jul 19, 7:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MOOAR 40.44N 91.45W
07/19/2018 LEE IA PUBLIC
SEVERAL TRREES AND LARGE TREE BRANCHEWS DOWN
AT KEOKUK HIGH SCHOOL. TIME ESTIMATED BY
RADAR.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:00 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 45 min |
| Jul 19, 7:31 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 44 min |
| Jul 19, 8:41 PM CDT | Special Weather Statement | DVN | Hancock | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.